Divalproex

Divalproex is an anti-epileptic drug, which consists of sodium valproate and valproic acid. It is used in the treatment of bipolar disorder, epilepsy, and migraine. This drug is available in oral delayed-release tablets, oral extended-release tablets, and oral delayed-release capsules.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I took Sibelium for migraine but gained weight instead. What do I do?

Query: Hello doctor,I am suffering from a migraine for the past five years. I took Sibelium for four years, but it caused me to put on so much weight. So, I stopped taking it. Now, I have a migraine again. What should I do?  Read Full »


Dr. Surbhi Bansal

Answer: Hello, Welcome to icliniq.com. I have gone through your query and understand your concerns. A chronic migraine needs prophylactic treatment for decreasing the frequency of the migraine attacks and remission. For management of a migraine, I suggest the following: Avoid fasting, skipping or delaying ...  Read Full »

I am getting a lot of unrealistic thoughts with mood swings. Why?

Query: Hi doctor, I am a 22 year old male, I get a lot of unrealistic thoughts, and they consume a lot of my time; as a result, I suffer in studies. I feel as if I am in a different world when I watch movies or traveling or listening to music. I saw a girl's video online, I watched her dance and became he...  Read Full »


Dr. Padmapriya Chandran

Answer: Hi, Welcome to icliniq.com. You seem to be suffering from a labile mood, characterized by frequent mood swings. This can hamper your progress and it has to be treated. You require a mood stabilizer, I suggest you try taking the following. Tablet Dicorate ER (Divalproex) 500 mg, once daily. Tablet S...  Read Full »

Can BPAD medicine cause shortness of breath and a low sex drive?

Query: Hi doctor, I am a 34 year old male, who weighs 82 kg. I am suffering from a bipolar affective disorder (BPAD), and have been advised to take Magnesium valproate 400 mg twice daily and Amisulpride 100 mg at bedtime. I am also taking Etizolam 0.25 mg in the morning and 0.5 mg at night, from two week...  Read Full »


Dr. Awadhesh P. Singh Solanki

Answer: Hi, Welcome to icliniq.com. The symptoms like shortness of breath, poor sleep and loss of sexual pleasure are all the side effects of the medicines that you take for bipolar disorder. I will not suggest stopping these medications, but it will be better to take few medications with effective doses....  Read Full »

Please suggest medicines for anxiety, depression, and anger, without any sexual side effects.

Query: Hello doctor, I am taking medicine for anxiety, depression, and anger from the last 8 to 10 years, but not continuously. Right now, I m taking Panazep 25, Bupron 150, and Dicorate 500 all at night. I had sexual problems from the past 40 days, so the doctor advised to take Sildenafil 50. Now I feel 5...  Read Full »


Dr. Bharat Udey

Answer: Hello, Welcome to icliniq.com. It seems that you are taking too many antidepressants, like Panazep 25 (Paroxetine) and Bupron 150 (Buproprion). Panazep has the side effect of reduced libido and erectile dysfunction when taken over a longer period. Hence, the same is happening with you. Currently, t...  Read Full »

What should be done to overcome depression other than medication?

Query: Hello doctor, I am a 24-year-old male. I am a dental student, and I suffered from clinical depression five years ago. I consulted a psychiatrist, and since then I was on antidepressant Sertraline, antipsychotic Aripiprazole, and Divalproex. Three years after the treatment when the symptoms sub...  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. It is good to know that you are able to function well at present and medication has been helpful. I note that you are currently on Escitalopram, Aripiprazole, and Divalproex. You have reported suffering from clinical depression, stress, and social phobia. Since you e...  Read Full »

I am skeptical regarding the drugs prescribed to me. Kindly help.

Query: Hi doctor, I have a panic disorder and severe insomnia worsened by my anxiety. My doctor prescribed me Ambien 5 mg or Zolfresh 5 mg at night, Paxil-CR 12.5 mg at night, Etizolam 0.5 mg twice a day and Divalproex 500 mg once in a day. I also have suicidal ideations when I do not sleep well and gets p...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. I have gone through the query and understand your concerns. If your diagnosis is panic disorder, anxiety and major depressive disorder, then the prescription of Paxil CR (Paroxetine) and Etizolam is completely on the line of treatment and I do not feel anybody should rais...  Read Full »

How to reduce the dosage and gradually stop my medicines without side effects?

Query: Hello doctor,I am a 23 year old male. I want to quit my medicines permanently. I am taking Valkem OD 500, Soltus 100 mg, Flunil 20, and Ativan 2 mg. How to reduce the doses and completely stop taking these medications without any side effects?  Read Full »


Dr. Ashaq Hussain Parrey

Answer: Hello, Welcome to icliniq.com. I went through your post. You are on Divalproex (Valkem) which is used for epilepsy; in addition, you are on antidepressants and antipsychotic meds. Firstly, if you have a seizure disorder, for which you are taking Valkem, then your EEG (electroencephalogram) sho...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.